Alert archive / California / Lake Wind Advisories in 2012

Lake Wind Advisory 72, NWS Reno, NV

November 29, 2012Douglas County, Washoe County, Nevada; 4 counties in California

NWS Reno, NV issued this lake wind advisory at Nov 29, 2012, 4:03 AM PST for Douglas County, Washoe County, Nevada; 4 counties in California. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2012, 4:03 AM PST (12:03 UTC)
Expired
Nov 29, 2012, 8:33 AM PST
In force
5 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 0.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
506 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WWUS75 KREV 291203
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
403 AM PST THU NOV 29 2012

...STRONG WINDS EXPECTED FOR PORTIONS OF WESTERN NEVADA AND
EASTERN CALIFORNIA TONIGHT AND FRIDAY...

.STRONG LOW PRESSURE WILL MOVE THROUGH EASTERN CALIFORNIA AND
WESTERN NEVADA ON FRIDAY. THIS WILL BRING A PERIOD OF STRONG
GUSTY WINDS TO NORTHEAST CALIFORNIA AND WESTERN NEVADA TONIGHT
INTO FRIDAY...WITH THE STRONGEST WINDS EXPECTED NEAR THE HIGHWAY
395 CORRIDOR FROM EXTREME SOUTHEASTERN LASSEN COUNTY SOUTH
THROUGH MONO COUNTY.

CAZ073-NVZ003-300000-
/O.CON.KREV.HW.W.0007.121130T0600Z-121201T0000Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS...
GARDNERVILLE...VIRGINIA CITY
403 AM PST THU NOV 29 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST FRIDAY. 

* TIMING: WINDS WILL INCREASE TODAY AHEAD OF A STRONG STORM 
  SYSTEM...WITH THE STRONGEST WINDS TONIGHT AND FRIDAY MORNING.

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO
  70 MPH. WIND PRONE AREAS MAY SEE GUSTS UP TO 80 MPH. 

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES WILL ENCOUNTER 
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS. LOOSE 
  OUTDOOR OBJECTS SHOULD BE SECURED BEFORE THIS WIND EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

CAZ072-NVZ002-300000-
/O.NEW.KREV.LW.Y.0072.121129T1203Z-121130T0600Z/
/O.CON.KREV.WI.Y.0020.121130T0600Z-121201T0000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
403 AM PST THU NOV 29 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST FRIDAY. 

* TIMING: WINDS WILL INCREASE TODAY AHEAD OF A STRONG STORM 
  SYSTEM...WITH THE STRONGEST WINDS TONIGHT AND FRIDAY.

* WINDS TODAY: SOUTHWEST 15 TO 25 MPH. GUSTS 35 MPH INCREASING TO
  45 MPH IN THE AFTERNOON.

* WINDS TONIGHT AND FRIDAY: SOUTHWEST WINDS 20 TO 35 MPH WITH
  GUSTS UP TO 55 MPH. RIDGE GUSTS UP TO 130 MPH.

* WAVE HEIGHTS ON LAKE TAHOE: 2 TO 4 FEET TODAY...INCREASING TO 3
  TO 6 FEET TONIGHT AND FRIDAY WITH THE HIGHEST WAVES FROM MID-
  LAKE TO NORTHEASTERN SHORES.

* IMPACTS: SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD 
  REMAIN OFF LAKE WATERS DURING THESE STRONG WINDS. MOTORISTS 
  IN HIGH PROFILE VEHICLES MAY ENCOUNTER HAZARDOUS DRIVING 
  CONDITIONS DUE TO STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ070-071-NVZ005-300000-
/O.CON.KREV.WI.Y.0020.121130T0300Z-121201T0000Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
403 AM PST THU NOV 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
PST FRIDAY. 

* TIMING: WINDS WILL INCREASE TODAY AHEAD OF A STRONG STORM 
  SYSTEM...WITH THE STRONGEST WINDS TONIGHT AND FRIDAY.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO 55 MPH. WINDS MAY 
  GUST TO 65 MPH ALONG HIGHWAY 395 SOUTH OF SUSANVILLE. 

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES MAY ENCOUNTER 
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-004-300000-
/O.CON.KREV.WI.Y.0020.121130T1200Z-121201T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
403 AM PST THU NOV 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST FRIDAY. 

* TIMING: WINDS WILL INCREASE TODAY AHEAD OF A STRONG STORM 
  SYSTEM...WITH THE STRONGEST WINDS LATE TONIGHT AND FRIDAY.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO 55 MPH. WIND PRONE 
  AREAS MAY GUST AS HIGH AS 65 MPH.

* VISIBILITY: BLOWING DUST MAY REDUCE VISIBILITY DOWN TO ONE 
  MILEAT TIMES ALONG HIGHWAY 50 AND INTERSTATE 80. 

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES MAY ENCOUNTER 
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
1 follow-up statement
301 
WWUS75 KREV 291633
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
833 AM PST THU NOV 29 2012

...STRONG WINDS FOR WESTERN NEVADA AND EASTERN CALIFORNIA THROUGH
FRIDAY...

.LOW PRESSURE SYSTEM WILL MOVE THROUGH EASTERN CALIFORNIA AND
WESTERN NEVADA TODAY AND FRIDAY. THIS WILL BRING A PERIOD OF
STRONG WINDS TO NORTHEAST CALIFORNIA AND WESTERN NEVADA TONIGHT
INTO FRIDAY...WITH THE PEAK WINDS WILL OCCUR NEAR THE HIGHWAY 395
CORRIDOR FROM EASTERN LASSEN COUNTY SOUTH THROUGH MONO
COUNTY...THIS INCLUDES THE RENO...CARSON CITY AND THE LAKE TAHOE
BASIN.

CAZ072-NVZ002-300000-
/O.CAN.KREV.LW.Y.0072.000000T0000Z-121130T0600Z/
/O.EXT.KREV.WI.Y.0020.121129T1633Z-121201T0000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...INCLINE
VILLAGE
833 AM PST THU NOV 29 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST
FRIDAY. 

* TIMING: WINDS WILL INCREASE TODAY AHEAD OF THE STORM
  SYSTEM...WITH WINDS PEAKING TONIGHT INTO EARLY FRIDAY.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH
  TODAY...INCREASING TO 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.
  
* SIERRA RIDGE GUSTS UP TO 130 MPH.

* WAVE HEIGHTS ON LAKE TAHOE: 2 TO 4 FEET TODAY...INCREASING TO 3
  TO 6 FEET TONIGHT AND FRIDAY WITH THE HIGHEST WAVES FROM MID-LAKE
  TO NORTHEASTERN SHORES.

* IMPACTS: SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
  REMAIN OFF LAKE WATERS DURING THESE STRONG WINDS. MOTORISTS IN
  HIGH PROFILE VEHICLES MAY ENCOUNTER HAZARDOUS DRIVING CONDITIONS
  DUE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ073-NVZ003-300000-
/O.EXT.KREV.HW.W.0007.121129T1800Z-121201T0000Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS...
GARDNERVILLE...VIRGINIA CITY
833 AM PST THU NOV 29 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. 

* TIMING: INCREASING WINDS TODAY AHEAD OF THE STORM SYSTEM...WITH
  THE STRONGEST WINDS TONIGHT AND FRIDAY MORNING.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 70
  MPH. 

* GUSTS EXCEEDING 80 MPH ARE LIKELY IN WIND PRONE AREAS...WITH
  RIDGE GUSTS UP TO 125 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES WILL ENCOUNTER 
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS. LOOSE 
  OUTDOOR OBJECTS SHOULD BE SECURED BEFORE THIS WIND EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

CAZ070-071-NVZ005-300000-
/O.EXT.KREV.WI.Y.0020.121129T1800Z-121201T0000Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
833 AM PST THU NOV 29 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. 

* TIMING: INCREASING WINDS TODAY AHEAD OF THE STORM SYSTEM...WITH
  THE STRONGEST WINDS TONIGHT AND FRIDAY.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO 55 MPH. 

* GUSTS TO 65 MPH WILL OCCUR IN WIND PRONE AREAS ALONG HIGHWAY
  395 SOUTH OF SUSANVILLE AND IN THE SURPRISE VALLEY.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES MAY ENCOUNTER 
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-004-300000-
/O.EXT.KREV.WI.Y.0020.121129T1900Z-121201T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
833 AM PST THU NOV 29 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST FRIDAY. 

* TIMING: WINDS WILL INCREASE TODAY AHEAD OF A STRONG STORM 
  SYSTEM...WITH THE STRONGEST WINDS LATE TONIGHT AND FRIDAY.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO 55 MPH. 

* GUSTS TO 65 MPH WILL OCCUR IN WIND PRONE AREAS ALONG HIGHWAY 95
  THROUGH MINERAL COUNTY.

* VISIBILITY: BLOWING DUST MAY REDUCE VISIBILITY DOWN TO ONE 
  MILE AT TIMES ALONG HIGHWAYS 50...95 AND INTERSTATE 80.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES MAY ENCOUNTER 
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

EKL/BRONG

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Nov 29, 3:30 AM PST, 33 minutes earlier.

Area forecast discussion, Nov 29, 3:30 AM PST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 AM PST THU NOV 29 2012

.SHORT TERM...

...MAJOR STORMS TO AFFECT THE REGION THROUGH THE WEEKEND...

A SERIES OF POWERFUL, WET STORM SYSTEMS ARE SET TO SLAM INTO
NORTHERN CA/NV OVER THE NEXT SEVERAL DAYS, ASSOCIATED WITH A PLUME
OF DEEP SUBTROPICAL MOISTURE IN THE PACIFIC. THIS "ATMOSPHERIC
RIVER" WILL ACT MUCH LIKE A FIRE HOSE POINTED AT THE WEST COAST,
SPREADING HEAVY PRECIPITATION UP AND DOWN THE SIERRA AND WESTERN
NEVADA. THIS WILL BRING RISES IN OUR AREA RIVERS AND STREAMS, ALONG
WITH POTENTIAL FLOODING BY THE WEEKEND. IN ADDITION TO THE HEAVY
PRECIPITATION, PERIODS OF HIGH WINDS AND HIGH ELEVATION SNOW WILL
ALSO OCCUR. FORECASTER CONFIDENCE REMAINS HIGH WITH RESPECT TO THIS
MAJOR STORM.

THE NEXT STORM IN THE SERIES WILL MOVE INTO THE REGION THIS
AFTERNOON AND TONIGHT, INCREASING WINDS ALOFT AND SPREADING
PRECIPITATION INTO THE SIERRA. VALLEY WINDS INCREASE TONIGHT AND
INTO FRIDAY MORNING AS 700MB FLOW REACHES 60-70KT. THE STRONGEST
WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR FROM RENO TO MAMMOTH
LAKES, ESPECIALLY FRIDAY MORNING AS DOWNSLOPE WIND GUSTS REACH UP TO
70 MPH AT TIMES. WIND PRONE AREAS COULD REACH UP TO 80 MPH.

THESE WINDS MAY BE DAMAGING AT THESE SPEEDS, WITH EXTREME CROSSWINDS
ACROSS NORTH-SOUTH HIGHWAYS SUCH AS HWY 395/I-580. PEAK WIND GUSTS
WILL BE FRIDAY MORNING, AHEAD OF THE MAIN PRECIPITATION. AS THE
PRECIP BEGINS TO MOVE INTO THE SIERRA AND WESTERN NEVADA, THIS WILL
HELP DAMPEN THE WINDS SOMEWHAT. BLOWING DUST WILL ALSO BE A CONCERN
FOR AREAS EAST OF RENO-CARSON CITY.

BY THURSDAY NIGHT, THE MAIN PRECIP WILL BEGIN TO MOVE INTO THE
NORTHERN SIERRA, SPREADING INTO THE TAHOE BASIN AND EVENTUALLY SOUTH
INTO MONO COUNTY BY FRIDAY AFTERNOON. HYDROLOGIC CONCERNS ARE
ADDRESSED BELOW IN THE HYDROLOGY SECTION, PLEASE SEE FOR ADDITIONAL
DETAILS WITH RAINFALL AMOUNTS AND FLOODING CONCERNS.

WINTER WEATHER ADVISORIES HAVE BEEN ISSUED FOR THE LAKE TAHOE BASIN
ABOVE 7000 FEET AND MONO COUNTY FOR ELEVATIONS ABOVE 7500 FEET AS
WELL. SNOW LEVELS WILL REMAIN ELEVATED, GENERALLY ABOVE 7000-7500
FEET THURSDAY NIGHT AND FRIDAY DURING THE HEAVIEST PRECIP. DURING
THIS TIME, WE EXPECT 1-3" OF LIQUID IN THE TAHOE BASIN, WITH EVEN
HIGHER AMOUNTS OVER 3" ALONG THE SIERRA CREST. THIS WILL MEAN
ELEVATIONS ABOVE 7000-7500 FEET WILL SEE MULTIPLE FEET OF HEAVY WET
SNOW THROUGH FRIDAY. FOR THE LAKE TAHOE BASIN, WE EXPECT SNOW
AMOUNTS GENERALLY 8-16" BETWEEN 7000-8000 FEET, BUT ELEVATIONS ABOVE
8000 FEET WILL SEE 2-3 FEET OF SIERRA CEMENT THROUGH FRIDAY
AFTERNOON. FURTHER SOUTH INTO MONO COUNTY, 6-12" OF SNOW IS
EXPECTED ABOVE 7500 FEET, MAINLY WEST OF HIGHWAY 395 INCLUDING
MAMMOTH LAKES.

AS FOR RAINFALL IN THE LOWER ELEVATIONS, WE COULD SEE UP TO 0.5" OF
RAINFALL IN WESTERN NEVADA FRIDAY AS WE START TO GET GOOD SPILLOVER
INTO THE LEE OF THE SIERRA. BY FRIDAY EVENING, THIS ROUND BEGINS TO
WIND DOWN, WITH PRECIP BECOMING LIGHTER AND SHOWERY FRIDAY NIGHT
INTO SATURDAY. UPSLOPE FLOW INTO THE SIERRA WILL KEEP AT LIGHT
RAIN/SNOW IN THE SIERRA THROUGH SATURDAY BEFORE THE NEXT WAVE MOVES
INTO THE REGION SATURDAY NIGHT.  HOON

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...

MODELS REMAIN IN VERY GOOD AGREEMENT WITH THE STRONGEST STORM TO
IMPACT THE SIERRA AND WESTERN NEVADA SATURDAY NIGHT INTO SUNDAY.
HIGH CONFIDENCE REMAINS IN A HEAVY RAIN EVENT WITH HIGH SNOW LEVELS
WITH THIS STORM. BRUNT OF THE STORM WILL AFFECT THE AREA FROM 06-21Z
SUNDAY.

SNOW LEVELS WILL RISE ABOVE 8000 FEET BY SATURDAY EVENING AND HOVER
NEAR 9000-9500 FEET THROUGH SUNDAY MORNING. THEY WILL THEN CRASH
BEHIND THE COLD FRONT SUNDAY AFTERNOON, BUT THIS WILL BE AS THE
PRECIP ENDS. MAIN CONCERN WITH THIS EVENT CONTINUES TO BE RAIN WITH
SNOW CONFINED TO THE HIGHEST ELEVATIONS. SOME SNOW MAY FALL BEHIND
THE FRONT, BUT AMOUNTS WOULD BE A FEW INCHES OR LESS BELOW 8500
FEET.

STRONG WINDS, LIFT AND ABUNDANT MOISTURE WILL MOVE IN BY 06Z SUNDAY
INTO THE SIERRA WITH HEAVY RAINS. THE STRONG LIFT, MOISTURE AND A
WEAKLY UNSTABLE ATMOSPHERE WILL PROMOTE EXCELLENT SPILLOVER INTO
WESTERN NEVADA WITH HEAVY RAINS EVEN EXTENDING EAST OF THE HWY 395
CORRIDOR AT TIMES. HEAVIEST RAINS EXPECTED NEAR AND NORTH OF HWY 50,
BUT THERE WILL STILL BE HEAVY AMOUNTS FURTHER SOUTH INTO MONO
COUNTY. PLEASE REFER TO THE HYDROLOGY DISCUSSION BELOW FOR QPF
AMOUNTS AS WELL AS THE YOU-TUBE BRIEFING AND FLOOD WATCHES FOR MORE
INFORMATION.

IN ADDITION TO ALL THE RAINFALL, WINDS WILL REMAIN STRONG WITH
STRONG GRADIENTS AT THE SURFACE AND ALOFT. WIDESPREAD WIND GUSTS TO
45 KTS ARE LIKELY WITH LOCALLY HIGHER GUSTS. WITH SATURATED SOILS,
DOWNED TREES MAY BECOME ANOTHER ISSUE TO DEAL WITH BY SUNDAY MORNING
(SIMILAR TO WHAT OCCURRED AFTER THE RAIN IN THE 2005 FLOOD). WINDS
AT 700 MB ARE 80+ KTS SUNDAY MORNING WHICH WOULD RESULT IN WIND
GUSTS OVER 150 MPH FOR THE SIERRA CREST!

WEAK RIDGING WILL BUILD IN MONDAY AND TUESDAY WITH LIGHTER WINDS
ALONG WITH COOLER TEMPERATURES AND DRY CONDITIONS. MODELS KEEP THE
BRUNT OF THE NEXT WARM STORM TO THE NORTH, BUT DO SAG IT FAR ENOUGH
SOUTH BY WEDNESDAY FOR ANOTHER ROUND OF RAINFALL WITH NIGH SNOW
LEVELS ABOVE 7500 FEET. HOWEVER, AMOUNTS WITH THAT EVENT LOOK MUCH
LIGHTER AT THIS TIME. ONE WORD OF CAUTION, 06Z GFS CAME IN MUCH
WETTER FOR LASSEN COUNTY SO THIS WILL CONTINUE TO BE MONITORED.
WALLMANN

&&

.AVIATION...
SCT SHOWERS WILL CONTINUE IN THE SIERRA WITH OCNL MVFR CONDS IN -RA.
WINDS WILL REMAIN BREEZY WITH S-SW WINDS GUSTING TO 35-40 KTS IN THE
SIERRA TO EXTREME WESTERN NV. WITH SIERRA RIDGE WINDS NEAR 60 KTS,
SOME MTN WAVE TURBULENCE AND LLVL WIND SHEAR ESPECIALLY FOR
KTRK/KTVL.

TONIGHT, STRONGEST WINDS ARRIVE WITH PK WING GUSTS TO 45 KTS AROUND
KTVL/KTRK AND 50-55KTS FOR KRNO. STILL EXPECT STRONG SW WINDS ON
RIDGES SO MTN WAVE TURBULENCE WILL CONTINUE AND POSSIBLY BE STRONGER
WITH LLWS NEAR AND JUST EAST OF THE SIERRA. RAIN WILL ALSO INCREASE
ACROSS THE TAHOE BASIN WITH MVFR-IFR CONDS NEAR AIRPORT MINS. SCT
SHOWERS WITH 30-40PCT CHC OF MVFR CONDS AT KRNO/KMMH THRU 12Z
TONIGHT.

STRONG WINDS CONTINUE INTO FRIDAY WITH MORE WIDESPREAD MVFR/IFR
CONDS IN RAIN. A BREAK IN PRECIP FOR WRN NV FRI NIGHT INTO SATURDAY
BUT GUSTY WINDS WILL CONTINUE. STRONGEST STORM STILL ON TRACK FOR
SAT NIGHT/SUNDAY WITH VERY STRONG WINDS AND HEAVY RAIN WITH
WIDESPREAD IFR CONDS LIKELY, EVEN INTO WRN NV SUNDAY MORNING.
WALLMANN

&&

.HYDROLOGY...

THURSDAY NIGHT INTO FRIDAY, WE EXPECT THE FIRST ROUND OF HEAVY
PRECIPITATION INTO THE SIERRA WITH SNOW LEVELS GENERALLY BETWEEN
7000-7500 FEET. AS FOR PRECIPITATION AMOUNTS, WE EXPECT TO SEE A
BURST OF HEAVY PRECIP FRIDAY, WITH PRECIP AMOUNTS OVER 3 INCHES
ALONG THE SIERRA CREST. FOR THE LAKE TAHOE BASIN AND LASSEN COUNTY,
WE WILL SEE 1-3 INCHES OF RAINFALL, WHICH COULD LEAD TO MINOR
FLOODING OF SMALL CREEKS AND STREAMS IN THE EASTERN SIERRA. THIS
FIRST STORM WILL SERVE TO MOISTEN UP THE THE SOILS AND PRIME IT
BEFORE THE NEXT BIG STORM ON SATURDAY NIGHT/SUNDAY.

STRONGEST STORM OF THE SERIES STILL ON TRACK FOR SATURDAY
NIGHT/SUNDAY. ABUNDANT MOISTURE WITH STRONG FORCING WILL MAKE THIS
AN EXCELLENT SPILLOVER EVENT. GFS IS EXTREMELY WET AND MAY BE TOO
WET. HOWEVER, USING IT WITH A BLEND TO THE NAM AND EC, STILL EXPECT
6+ INCHES NEAR THE SIERRA CREST IN THE 24 HOUR PERIOD 00Z SUN TO 00Z
MON. TAHOE BASIN TO WESTERN LASSEN LOOKING LIKE 3-5 INCHES WITH ONLY
SLIGHTLY LIGHTER AMOUNTS INTO THE WESTERN NEVADA FOOTHILLS. WITH
SUCH A STRONG SPILLOVER SIGNATURE, EVEN THE 395 CORRIDOR LIKELY TO
SEE 1-2 INCHES ON THE VALLEY FLOOR WITH LIGHTER AMOUNTS OF 1/4 TO
1/2 INCH OUT TO THE BASIN AND RANGE.

SMALL STREAM AND URBAN FLOODING ISSUES ARE LIKELY GIVEN THE HEAVY
RAINFALL FALLING ON SATURATED SOILS FROM YESTERDAYS AND FRIDAYS
STORMS. MAINSTEM RIVERS ARE A BIT MORE DIFFICULT, ESPECIALLY THE
SUSAN WHICH WE HAVE A BIT MORE DIFFICULT TIME FORECASTING QPF FOR.
RIGHT NOW, LATEST INFORMATION WOULD PUT THE SUSAN RIVER JUST BELOW
FLOOD STAGE SUNDAY MORNING. AS FOR THE TRUCKEE, VISTA IS FORECAST TO
HAVE MINOR FLOODING AT THIS TIME, WITH SOME ISSUES POSSIBLE NEAR
TRUCKEE, CA AS WELL. THAT DRAINAGE IS MORE SENSITIVE TO SNOW
LEVELS, BUT IT APPEARS THAT SNOW LEVELS WILL REMAIN HIGH ENOUGH
DURING THE EVENT. DAY SHIFT WILL BE EVALUATING THE TRUCKEE AND SUSAN
RIVERS MORE CLOSELY.

CONTINUING WITH RIVER FLOOD WATCH FOR THE TRUCKEE AT VISTA (SPARKS)
WITH MINOR FLOODING POSSIBLE THERE. WILL ALSO CONTINUE THE AREAL
FLOOD WATCH FOR ALL THE SMALLER STREAMS IN THE SIERRA FROM
BRIDGEPORT, CA NORTH TO LASSEN COUNTY AND INTO EXTREME WESTERN
NEVADA. STILL SOME UNCERTAINTIES WITH QPF AMOUNTS AND SNOW LEVELS,
BUT CONFIDENCE IS HIGHER, ESPECIALLY WITH RESPECT TO SNOW LEVEL THAN
12-24 HOURS AGO. WALLMANN/HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 7 PM THIS EVENING TO 4 PM PST FRIDAY NVZ005.

     HIGH WIND WARNING FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY
     NVZ003.

     FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING
     NVZ002-003.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
     FRIDAY ABOVE 7000 FEET FOR NVZ002.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY NVZ002.

     WIND ADVISORY FROM 4 AM TO 7 PM PST FRIDAY NVZ001-004.

CA...FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING CAZ071.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 4 PM PST FRIDAY
     CAZ070-071.

     HIGH WIND WARNING FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY
     CAZ073.

     FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON
     CAZ073.

     WINTER WEATHER ADVISORY FROM 4 AM TO 4 PM PST FRIDAY ABOVE 7500
     FEET FOR CAZ073.

     FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING
     CAZ072.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
     FRIDAY ABOVE 7000 FEET FOR CAZ072.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY CAZ072.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:59 AM PSTWinter Weather AdvisoryREVDouglas, Washoe36 hr
Nov 29, 11:04 AM PSTRiver Flood WatchREVWashoe4 days
Nov 29, 11:04 AM PSTRiver Flood WatchREVWashoe4 days
Nov 29, 11:04 AM PSTRiver Flood WatchREVNevada, Placer23 hr
Nov 29, 11:04 AM PSTRiver Flood WatchREVLassen4 days

Nearby

Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.